- This topic is empty.
July 22, 2013 at 3:12 pm #21465msue5Participant
Did anyone have taste problems on Yervoy? I have had problems with things tasting too salty(even cheese). Also other foods taste spoiled. Some foods taste fine. I would appreciate any feedback.
Mary SueJuly 22, 2013 at 8:38 pm #61899Catherine PooleKeymaster
Sorry I have not heard of this happening with others. Could it be something else you are taking? I know chemo has that reaction sometimes. Or perhaps the radiation you’ve had? Hope it resolves soon, and I would ask your doctors about it too.July 23, 2013 at 11:17 am #61900GillyParticipant Zelboraf certainly changes taste a good deal but I hadnt heard of it for Ipi – all the best.August 18, 2013 at 8:05 pm #61901tasjacquesParticipant My husband was with Z (had severe allergic reaction) then had Ipi, his taste changed dramatically while in Yervoy. Like you things would taste awful, even water will taste roten! My cooking changed by the day. It has been a great challenge to feed him. Vitamin water to replace plain water or water with flavor, soups were the best for him … All sorts of soups, I would just google and cook then it was he wanted spicy, then too spicy, … Also another thing he liked a LOT was curry dishes, and squash. Juice of all flavors. Acidic did not go to we’ll with him, out the lemonade, orange juice, etc.
I hope it helps the small tips to conquer the taste buds. Keep hydrated
EleniseAugust 19, 2013 at 1:22 pm #61902lak1Participant
I craved salt, went off Broccoli which I normally adore. Couldnt tolerate chilli, loved cumin, didnt want bread , fat, milk talk about picky!September 14, 2013 at 8:40 pm #61903msue5Participant I am still experiencing taste issues but even worse is my dry mouth caused by radiation to my neck.I finished radiation about a month ago and the Radiation Onc said the dry mouth could last for months and in some patients be permanent. It is so bad at times I choke or I can’t talk(my husband probably likes that).I am drinking a lot of water which is great but only helps for a few minutes. I use Biotene which helps for about 1/2 hr but I think it is contributing to my taste issues. I feel like it leaves a coating in my mouth. My coffee is the worst. I take a little sugar in it and after 2 sips it becomes too sweet. Tried black but still tastes funny. I tried regular mouthwash which made my sensitive tongue feel like it was on fire. Sweets are definitely out and I have a very large sweet tooth. My appetite is poor from Yervoy so I have lost about 12 lbs since start of Yervoy and radiation. About 5 lbs was ok but I am thin naturally so 12 is a bit much. I haven’t used the biotene for 2 days since I think it was contributing to taste issues. I would like to hear from anyone who had head or neck radiation about their experience and how long dry mouth lasted and also issues with taste and any hints that helped. My Dr’s have no solution that I haven’t tried. I know this seems trivial but it is affecting my life every minute of the day. I also wanted to know if anyone who had neck radiation experienced severe ear pressure and pain when flying. It was the ear on the side of neck that received the most radiation. I am away and fly back home Monday. I was told ear pain can be a side effect of radiation so I know that was the cause because I have slight ear pain on and off since radiation. I had a 3rd degree burn on rt neck despite using aquaphor even before starting Radiation.It healed quickly on its own. Hope everone is well as can be.
Mary SueSeptember 14, 2013 at 10:32 pm #61904CarlParticipant
I had 30 treatments below the skull on left neck in 2011, May thru June.I not only
lost my taste buds, salava glans but also my Thyroid was effected to where I now
have to take medicine every day. I drink a lot of water in the day time and at night
I use biotene gel in my mouth for sleeping. If I am out for the day I usually chew
the biotene chewing gum. It does a great job in helping the salava glans. My taste
buds have improved a lot but as you said some foods can set the tongue on fire.
Especially foods or drinks with a lot of acid.
Good luck to you, I have found that as each day passes you pay less and less
attention to the side effects they become part of the treatment.
CarlSeptember 29, 2013 at 8:25 pm #61905mojoParticipant
yervoy has definately altered taste for my husband. Everything tastes too strong, too salty or just plain horrible, even water. He can no longer face anything savoury only sweet which is not ideal. it also makes it more difficult to prepare something that is as nutritional when he can only tolerate sweet tastes. Combined with the nausea, his appetite is virtually non-existant. So no, it is not trivial at all when the simple pleasure of a nice meal is gone.
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.